MAUDE Adverse Event Report: SMITH & NEPHEW, INC. META-TAN LAG/COMP KIT 100/95; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SMITH & NEPHEW, INC. META-TAN LAG/COMP KIT 100/95; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 71642600
Medical Device Problem Codes Mechanical Jam (2983); Osseointegration Problem (3003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after surgery had been performed on (b)(6) 2019, and before a trigen meta tan removal, it was discovered that is not possible to remove the lag screw out due to no insertion of a compression screw.It was reported that the event will not be solved in order to protect the patient from re-fracturing the femur.Current health status of patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation.The images provided were reviewed and could not confirm the stated failure mode.The clinical/medical investigation concluded that, the meta-tan nail surgical technique indicates the proximal screw options for recon mode involves lag and compression screw integration.The reported inability to remove the lag screw is related to a procedural variance and is not associated with a malperformance of the implant.The patient impact cannot be determined beyond the reported meta-tan nail remaining in situ.No further clinical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but are not limited to procedural variance, bone ingrowth and patient anatomy.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
META-TAN LAG/COMP KIT 100/95
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12311048
Report Number1020279-2021-06307
Device Sequence Number14412741
Product Code HSB
UDI-Device Identifier00885556133088
UDI-Public00885556133088
Combination Product (Y/N)N
Initial Reporter CountryNZ
PMA/510(K) Number
K092748
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71642600
Device Catalogue Number71642600
Device Lot Number17MT96334
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/28/2021
Supplement Date Received by Manufacturer09/27/2021
Initial Report FDA Received Date08/11/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;